Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Started taking Paxil SSRI (10mg) - are muscle/limb jerks common side effects?  (Read 235 times)

0 Members and 1 Guest are viewing this topic.

Offline javajoe

  • Jr. Member
  • **
  • Posts: 80
  • Rec's: 1
  • Gender: Male
  • Personal text
    • Poke This Member
I started taking 10mg of Paxil every day since last Monday (7 days in) and literally every night it's the same thing...

I'll go to bed around 11pm and I'll be sound asleep, then I'll wake up around 2:30/3 and I'll be getting these various jerks all over my body - usually my feet and arms, even my thumbs.

I won't say it's a twitch, because my entire foot will suddenly jerk - same with my other limbs. I can only describe it as if I were to shake my foot really quick - but it does this on its own. And again, this happens on both feet, arms, hands, even my thumbs. Off and on all night after I wake up at 3AM. This goes on until I wake fully in the morning.

It's totally disrupting my sleep - I only ever really sleep the first few hours - after that I'm half awake as my body parts start jerking around on me.
Bookmark and Share

Offline michelle360

  • Sr. Member
  • ****
  • Posts: 281
  • Rec's: 5
  • Personal text
    • Poke This Member
I find myself jerking sometimes on paxil as well. When are you taking it? It could just be a result of start up anxiety in your situation. Did you start off on 10mg?
Bookmark and Share

Offline javajoe

  • Jr. Member
  • **
  • Posts: 80
  • Rec's: 1
  • Gender: Male
  • Personal text
    • Poke This Member
Quote from: michelle360 link=topic=79808.msg450254#gey450254 date=1386635269
I find myself jerking sometimes on paxil as well. When are you taking it? It could just be a result of start up anxiety in your situation. Did you start off on 10mg?

Yes - I started off with 10mg per day 7 days ago.

I get the jerks at night after I lay down.
Bookmark and Share

Offline candice

  • Full Member
  • ***
  • Posts: 170
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
I felt worse on 10mg until I started taking 20mg.  20 is the minimum therapeutic dose.  After a week I'd say you should move up to 20.  After I did that, I felt so much better.  I'm currently on 20mg  (for about 2 months now) and am doing great :)
Bookmark and Share

Offline michelle360

  • Sr. Member
  • ****
  • Posts: 281
  • Rec's: 5
  • Personal text
    • Poke This Member
I would just ride it out for the next few weeks and try not to dwell on it. If you only noticed it after starting the meds chances are they are either directly or indirectly causing it (via increased anxiety). If it starts to get really bothersome I would talk to your prescribing doctor about it. It doesn't sound like anything serious. Hang in there and I hope the meds bring you some peace and strength to regain control of your life!
Bookmark and Share

Offline japheree

  • Sr. Member
  • ****
  • Posts: 356
  • Country: gb
  • Rec's: 5
  • Gender: Male
  • Mood: Okay
    Okay
  • Personal text
    • Poke This Member
I believe they can be, in fact I have them on my SNRI. It also, of course can be simply a symptom of anxiety too.

If it gets unbearable then you should discuss it with your Doc, the good thing about antidepressants is that there are many options to choose from.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
8 Replies
3737 Views
Last post October 15, 2007, 10:08:51 PM
by ocdengineer
0 Replies
642 Views
Last post December 30, 2008, 12:49:11 PM
by metamorphosis
1 Replies
543 Views
Last post April 01, 2010, 01:55:51 PM
by WiSp
5 Replies
7223 Views
Last post July 15, 2011, 05:23:52 PM
by Irishmanwrites
1 Replies
636 Views
Last post May 15, 2012, 04:25:10 PM
by U2Bad1
8 Replies
670 Views
Last post November 05, 2013, 06:43:48 PM
by steve1962